Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 139, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 24, 2007, 8:38 AM EDT for Sullivan County, Tennessee; Scott County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 8:38 AM EDT (12:38 UTC)
- Expired
- Jul 24, 2007, 9:15 AM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Sullivan County, TN, Scott County, VA
The radar
The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 0.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:45 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 24, 5:45 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT TUE JUL 24 2007 .DISCUSSION...EARLY UPDATE TO INCREASE POPS TODAY. VORT LOBE FROM NORTHERN LOW EXTENDED FARTHER SW THAN EXPECTED AND RESULTING IN DIFFLUENT FLOW OVER MRX CWA. COUPLED WITH ELEVATED INSTABILITY CONVECTIVE DEVELOPMENT CONTINUES. WET BULB AND FREEZING LEVELS REMAIN FAIRLY LOW SO SMALL HAIL A POSSIBILITY THROUGHOUT THE DAY. PREVIOUS DISCUSSION...WEAK SURFACE RIDGING FROM THE NE BEGINS TO WEAKEN ON FRI. UPR LOW DRIFTS NW ACROSS OH INTO MI THROUGH THU THEN BEGINS TO GET PICKED UP BY NORTHERN STREAM AND MOVE NE ON FRI. ABOVE NORMAL PCPN CHC THROUGH THE MID WEEK. WEAK JET SEGMENTS ROTATING AROUND UPR LOW SET UP KISSING JETS ON S END OF UPR LOW ALIGNING FAVORABLY WITH DAYTIME HEATING AND MOISTURE CONVERGENCE ON W EDGE OF SURFACE RIDGE TODAY AND WED. AS UPR LOW MOVES FARTHER N...PWS REMAIN ABOVE NORMAL SO GOOD DIURNAL PCPN COVERAGE REMAINS ON TAP FOR THU. LESS CONFIDENT FOR PCPN ON FRI AND SAT AS MID/UPR LEVEL TROUGH AXIS MOVES THROUGH AND LAYER OVR MRX CWA DRIES SOME WITH NO EVIDENT TRIGGERS. COLD FRONT MOVES SE INTO AREA ON SUNDAY WITH HIGH MOISTURE CONTENT SO WIDESPREAD CONVECTION A GOOD BET. SURFACE RIDGING AND A DRIER AIRMASS BUILDS IN EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 85 66 84 67 87 / 70 40 50 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 81 65 82 66 84 / 70 50 60 40 50 OAK RIDGE, TN 82 65 82 66 84 / 70 50 60 40 50 TRI CITIES AIRPORT, TN 77 61 78 62 81 / 80 60 70 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
Hazardous weather outlook, Jul 24, 5:30 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT TUE JUL 24 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT TUE JUL 24 2007 /530 AM CDT TUE JUL 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 24, 5:30 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT TUE JUL 24 2007 TNZ099-241030- HAMILTON- 530 AM EDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WILL AFFECT HAMILTON COUNTY... AT 529 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... HARRISON BY 550 AM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jul 24, 5:51 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 551 AM EDT TUE JUL 24 2007 TNZ099-241045- HAMILTON- 551 AM EDT TUE JUL 24 2007 ...A STRONG THUNDERSTORM WILL AFFECT CHATTANOOGA... AT 546 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHATTANOOGA...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... HARRISON BY 635 AM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jul 24, 7:47 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 747 AM EDT TUE JUL 24 2007 TNZ016-017-VAZ005-008-241245- HAWKINS-SCOTT-SULLIVAN-WASHINGTON- 747 AM EDT TUE JUL 24 2007 ...STRONG THUNDERSTORMS WILL AFFECT THE CITY OF BRISTOL...HAWKINS...SCOTT...SULLIVAN AND WASHINGTON COUNTIES... AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GATE CITY...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... 5 MILES NORTH OF KINGSPORT BY 750 AM EDT. BRISTOL BY 825 AM EDT. 5 MILES SOUTH OF ABINGDON BY 845 AM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.